Alert archive / North Carolina / Flash Flood Warnings in 2025

Flash Flood Warning 42, NWS Blacksburg, VA

July 12, 2025Ashe County, North Carolina; Grayson County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Jul 12, 2025, 4:10 PM EDT for Ashe County, North Carolina; Grayson County, Virginia. It was in force for 5 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2025, 4:10 PM EDT (20:10 UTC)
Expired
Jul 12, 2025, 9:26 PM EDT
In force
5 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Ashe County, NC, Grayson County, VA

The radar

The Roanoke radar (KFCX), 124 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 6:09 PM EDTFLASH FLOOD1 E Flatwood, NCHeadwaters of Little Horse Creek near bankful. Driveway of a nearby residence partially collapsed from rain.
Jul 12, 6:09 PM EDTRAIN 41 E Flatwood, NC
Jul 12, 6:15 PM EDTFLASH FLOOD2 E Flatwood, NCLittle Horse Creek out of its banks and flowing into structures along Tucker Road.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 119 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2025-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2025-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1110 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

284 
WGUS51 KRNK 122010
FFWRNK
NCC009-VAC077-130215-
/O.NEW.KRNK.FF.W.0042.250712T2010Z-250713T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
410 PM EDT Sat Jul 12 2025

The National Weather Service in Blacksburg has issued a

* Flash Flood Warning for...
  Northwestern Ashe County in northwestern North Carolina...
  Southwestern Grayson County in southwestern Virginia...

* Until 1015 PM EDT Saturday.

* At 410 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3.5 inches of 
  rain have fallen. The expected rainfall rate is 2 to 3 inches in 1 
  hour. Additional rainfall amounts up to 3 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Lansing...                         Whitetop...
  Mouth Of Wilson...                 Nella...
  Grayson Highlands State Park...    Rugby...
  Shatley Springs...

This includes the following streams and drainages...
  Big Horse Creek, Big Laurel Creek, Guffey Creek, Helton Creek, 
  Bear Branch, Grassy Creek, Fox Creek, Comers Creek and Cut Laurel 
  Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3662 8161 3664 8160 3666 8155 3668 8153
      3670 8154 3671 8152 3671 8148 3666 8136
      3658 8130 3657 8135 3655 8135 3655 8138
      3645 8166 3646 8171 3647 8170 3654 8171
      3657 8169 3657 8168 3659 8168 3661 8165

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...2-3 INCHES IN 1 HOUR

$$

BMG
2 follow-up statements
115 
WGUS71 KRNK 122205
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
605 PM EDT Sat Jul 12 2025

NCC009-VAC077-130215-
/O.CON.KRNK.FF.W.0042.000000T0000Z-250713T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashe NC-Grayson VA-
605 PM EDT Sat Jul 12 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT THIS 
EVENING FOR NORTHWESTERN ASHE AND SOUTHWESTERN GRAYSON COUNTIES...

At 605 PM EDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 3 and 5 inches of rain have 
fallen. Additional rainfall amounts up to 1 inch are possible in the 
warned area. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Lansing...                         Whitetop...
Mouth Of Wilson...                 Nella...
Grayson Highlands State Park...    Rugby...
Shatley Springs...

This includes the following streams and drainages...
  Big Horse Creek, Big Laurel Creek, Guffey Creek, Helton Creek, 
  Bear Branch, Grassy Creek, Fox Creek, Comers Creek and Cut Laurel 
  Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be aware of your surroundings and do not drive on flooded roads.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

When it is safe to do so, please send your reports of flooding, 
including mudslides or flooded roads, to the National Weather 
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports 
and pictures can also be shared on the National Weather Service 
Blacksburg Facebook page and on X.

&&

LAT...LON 3662 8161 3664 8160 3666 8155 3668 8153
      3670 8154 3671 8152 3671 8148 3666 8136
      3658 8130 3657 8135 3655 8135 3655 8138
      3645 8166 3646 8171 3647 8170 3654 8171
      3657 8169 3657 8168 3659 8168 3661 8165

FLASH FLOOD...RADAR INDICATED

$$

BMG
958 
WGUS71 KRNK 130126
FFSRNK

Flash Flood Statement
National Weather Service Blacksburg VA
926 PM EDT Sat Jul 12 2025

NCC009-VAC077-130136-
/O.CAN.KRNK.FF.W.0042.000000T0000Z-250713T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ashe NC-Grayson VA-
926 PM EDT Sat Jul 12 2025

...FLASH FLOOD WARNING IS CANCELLED FOR NORTHWESTERN ASHE AND 
SOUTHWESTERN GRAYSON COUNTIES...

Flood waters have receded. The heavy rain has ended. Flooding is no 
longer expected to pose a threat. Please continue to heed remaining 
road closures.

&&

LAT...LON 3662 8161 3664 8160 3666 8155 3668 8153
      3670 8154 3671 8152 3671 8148 3666 8136
      3658 8130 3657 8135 3655 8135 3655 8138
      3645 8166 3646 8171 3647 8170 3654 8171
      3657 8169 3657 8168 3659 8168 3661 8165

$$

BMG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 1:32 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Jul 12, 1:32 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
132 PM EDT Sat Jul 12 2025

.SYNOPSIS...
The weather pattern will generally remain unchanged through next
week. With a warm and moist airmass lingering across the
region, expect isolated to scattered shower and thunderstorms
each afternoon and evening. Temperatures across the area will
generally run around or just above normal values for this time
of year.

&&

.NEAR TERM /THROUGH SUNDAY/...
As of 110 PM EDT Saturday...

Key Message:

1) Widely scattered storms today, but more concentrated
along/near the Blue Ridge. Frequent cloud to ground lightning
and localized flooding the main hazards.

Radar depicting a couple of robust-sub severe storms, over
Patrick county, and one that has weakened in Wilkes. The 12z 3km
NAM and FV3 initialized this fairly well but convection has been
developing about 1-2 hours earlier than model forecasts the last
couple of days.

Leaning toward those two models and mesoanalysis, should sit
with high chance to low likely pops around the Blue Ridge and
just east. Storms are moving east at 10-15mph. There is some
weak upper divergence, but main upper waves are further west
over southwest KY. DCAPEs are slightly higher than yesterday in
the 900-1100 J/kg range, so any storms that can grow will be
capable of some stronger potentially severe wind gusts.

As we head into the evening the convection should wane somewhat
but upper support moving across the central Appalachians could
bring enough forcing for showers/storms into the late night
over our WV counties.

Fog may still be an issue where it rains, but cloud cover
upstream from this next wave may hold off on widespread
coverage.

Sunday could be more coverage as surface front reaches the
central Appalachians into the TN Valley in the late afternoon,
while some slight lowering of 5h heights and strong vort move
across during the peak heating. As such have higher pops,
especially in the north and west (I-64 to the far SW VA
mountains).

Again storm motion and some multi-cell clusters could bring
localized flooding, but not enough coverage at this time to
warrant a flood watch. Severe threat is marginal as well, with
damaging winds the main threat, and if cloud cover moves into
the mountains earlier, the severe threat will be better in the
Piedmont.

Not really seeing much need to deviate from previous forecast
and model blend on temps as airmass remains the same, expecting
highs Sunday in the lower 90s east to lower to mid 80s west. Did
adjust dewpoints in the east down as enough mixing has been
keeping them lower than model blend, and this in turn will keep
heat indices below advisory levels but still around 100 degrees
in the Piedmont and perhaps Roanoke.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
As of 1230 PM EDT Saturday...

Key Points:

1. Daily chances of showers/storms.
2. Isolated locally heavy rainfall/flooding possible.
3. Above normal temperatures.

A look at the 12 Jul 00Z NCEP Ensemble Mean 500mb Geopotential
Heights shows for Sunday night a longwave trough over Canada with
its axis extending from Hudson Bay to the western Great Lakes
region. Elsewhere across CONUS, expect a broad w-e oriented region
of high pressure. For Monday/Monday night, expect little change from
a synoptic standpoint. The Canadian longwave trough holds firm. What
changes a bit is the position of shortwave troughs within the
broader longwave pattern. By the evening hours, the axis of one
shortwave trough is expected to be over Quebec/New England with
another over British Columbia and the Pacific NW. Broad ridging
covers the southern half of CONUS. For Tuesday/Tuesday night, again,
little change other than the position of the shortwave troughs
within the greater longwave pattern. The one over New England is
expected to be closer to Newfoundland. The one over the Pacific NW
advances to the Northern High Plains. Another shortwave trough moves
onshore the Pacific NW.

At the surface, a small region of weak low pressure is expected to
be eastern portions of VA/NC/SC Sunday night into Monday all the
while high pressure holds fast around it from southeast through
west. A cold front will also approach and cross into our region
during this same time period. For Monday night through Tuesday
night, while high pressure will remain stationary to the southeast,
the cold front will stall and/or wash out over our region.

A look at the 12 Jul 00Z NAEFS Ensemble Situational Awareness data
shows 850mb temperatures will range from +19C to +21C, across
the region. Those areas within the top end of this range will
experience readings within the 90 to 97.5 percentile of the
30-year climatology.

The above weather patterns offers the following forecast. The region
will continue to be within an airmass that offers above normal
temperatures and plenty of moisture. At least diurnal convection is
expected during this period of the forecast. With the introduction
of a front across the area, especially the southern half, there will
be another source of a lifting mechanism and convergence zone to
entertain a better concentration of showers/storms, during not only
the daytime, but a focus to continue them into the overnight hours.
The front will also be a place to watch for locally heavy rainfall
which could lead to isolated flooding.

Confidence in the above weather scenario is moderate to high with
the biggest question mark being to exact location of the front each
day.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 1230 PM EDT Saturday...

Key Points:

1. Threat of daily showers/storms continues.
2. Isolated locally heavy rain/flooding concern, especially Friday
into Saturday.
3. Above normal temperatures.
4. Heat Index values around 100F far eastern areas Thurs-Sat.

A look a the 12 Jul 00Z NCEP Ensemble Mean 500mb Geopotential
Heights shows for Wednesday/Wednesday night, we are expecting a
small southern shift in the base of a longwave trough over Canada --
reaching the northern third of CONUS by the evening hours. Shortwave
troughs with the broader pattern are expected over the Upper
Mississippi River Valley and the Pacific NW. Much of the southern
half of CONUS will still under the influence of a broad ridge of
high pressure. For Thursday/Thursday night, little change is
expected on a synoptic scale. Ensemble averaging starts to washout
the weaker shortwave troughs. For Friday/Friday night, the same
general pattern is expected with a longwave trough over Canada and a
broad ridge over much of the US south of 40 N latitude. A couple of
small changes are expected to be a stronger shortwave trough within
the broad longwave trough over British Columbia. Additionally, the
ridge is expected to strengthen over SE CONUS. On Saturday, little
chance is expected as compared to Friday. The center of the ridge
may shift west to over south-central CONUS.

At the surface, a weak front will remain over the area on Wednesday,
before lifting north of the region by Thursday. A ridge of high
pressure parked to our southeast will help maintain an anti-cyclonic
flow of moisture into our region from off both the Atlantic and the
Gulf. Friday into Saturday, a cold front will approach and then
cross our area.

A look at the 12 Jul 00Z NAEFS Ensemble Situational Awareness data
shows 850mb temperatures Wednesday-Saturday around +18C to
+20C.

The above weather patterns offers the following forecast. With a
frontal boundary remaining over the region on Wednesday, a similar
concentration of showers/storms as compared to Tuesday is expected.
With the front moving north of the area by Thursday, we may briefly
return to a diurnal coverage of showers/storms. However, this will
be short lived with the approach and then return of a cold front to
the area Friday into Saturday. Temperatures will still be above
normal for this time of year. Combined with high humidity, late
afternoon Heat Index values may be around 100F across the far
eastern sections of the region during this time, especially from
Thursday through Saturday.

Confidence in the above weather scenario is moderate to high.

&&

.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
As of 124 PM EDT Saturday...

VFR conditions are expected to prevail through much of the TAF
period. Allowed for VCTS at most sites and tempo 1-3 hr time
window for storms especially at ROA/BCB based on model/radar
trends. Storms could bring gusty winds and sub-VFR
ceilings/vsbys. Convection should wane after 00z/Sun.

Fog appears likely again tonight but may not be that dense as
upstream mid clouds and potential showers encroach over the
mountains.

Expect VFR through 18z Sunday. Sunday should have more coverage
of storms after 18z.

.EXTENDED AVIATION OUTLOOK...

The weather pattern will change very little through early next
week, remaining conducive for isolated to scattered afternoon &
evening storms, with higher coverage on some days more than
others. Outside of storms, expect VFR conditions but with the
potential for locally dense fog and MVFR/IFR stratus developing
overnight, especially for locations that received significant
rainfall during the evening prior.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...EB/WP
NEAR TERM...WP
SHORT TERM...DS
LONG TERM...DS
AVIATION...EB/WP
Hazardous weather outlook, Jul 12, 3:46 AM EDT, 12 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
346 AM EDT Sat Jul 12 2025

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-130800-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
346 AM EDT Sat Jul 12 2025

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

Isolated to scattered thunderstorms this afternoon, may lead to some
localized flash flooding, with the area under a Marginal Risk (level
1 of 4) for excessive rainfall.

There is also a Marginal Risk (level 1 of 5) for severe weather this
afternoon and evening.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered thunderstorms are possible each day through early next
week. There is a threat for localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 12, 1:19 PM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
119 PM EDT Sat Jul 12 2025

VAZ047-121745-
Buckingham VA-
119 PM EDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT
CENTRAL BUCKINGHAM COUNTY THROUGH 145 PM EDT...

At 119 PM EDT, Doppler radar was tracking a strong thunderstorm near
Toga, or near Buckingham, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Buckingham...
Dillwyn...
Wingina...
Toga...
Centenary...
and Andersonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3757 7835 3742 7865 3756 7879 3768 7867
      3768 7864 3769 7864 3770 7865 3776 7859
      3775 7858 3776 7857
TIME...MOT...LOC 1719Z 228DEG 11KT 3755 7865

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

VFJ
Special weather statement, Jul 12, 1:27 PM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
127 PM EDT Sat Jul 12 2025

VAZ032-033-043-121800-
Henry VA-Franklin VA-Patrick VA-
127 PM EDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT
NORTHWESTERN HENRY...NORTHEASTERN PATRICK AND SOUTH CENTRAL FRANKLIN
COUNTIES THROUGH 200 PM EDT...

At 126 PM EDT, Doppler radar was tracking a strong thunderstorm over
Philpott Dam, or near Bassett, moving east at 5 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Bassett...
Sanville...
Stanleytown...
Fairy Stone State Park...
Collinsville...
Oak Level...
and Philpott Dam.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3670 8013 3684 8015 3692 7989 3671 7988
TIME...MOT...LOC 1726Z 261DEG 6KT 3677 8008

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

VFJ
Special weather statement, Jul 12, 1:57 PM EDT, 2 hours 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
157 PM EDT Sat Jul 12 2025

VAZ047-121830-
Buckingham VA-
157 PM EDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT
NORTHEASTERN BUCKINGHAM COUNTY THROUGH 230 PM EDT...

At 156 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dillwyn, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Buckingham...
Dillwyn...
New Canton...
Gold Hill...
and Centenary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3764 7825 3753 7832 3750 7858 3766 7862
      3774 7841 3773 7840 3773 7836 3772 7834
      3771 7831 3771 7830 3769 7826 3769 7824
TIME...MOT...LOC 1756Z 249DEG 9KT 3762 7847

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

VFJ
Local storm report, Jul 12, 2:18 PM EDT, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
218 PM EDT Sat Jul 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0113 PM     Tstm Wnd Dmg     2 NNW Sanville          36.75N 80.08W
07/12/2025                   Henry              VA   911 Call Center

            Tree down on power lines along Cedar Street.

&&

WP
Special weather statement, Jul 12, 3:50 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
350 PM EDT Sat Jul 12 2025

NCZ003-004-122015-
Stokes NC-Surry NC-
350 PM EDT Sat Jul 12 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN SURRY AND
SOUTHWESTERN STOKES COUNTIES THROUGH 415 PM EDT...

At 350 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pinnacle, or near Pilot Mountain, moving south at 5 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
King...
Pinnacle...
Pilot Mountain State Park...
Germanton...
and Capella.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3626 8047 3626 8050 3634 8054 3638 8044
      3637 8033 3626 8020 3626 8045 3624 8045
TIME...MOT...LOC 1950Z 339DEG 4KT 3631 8044

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BMG
Local storm report, Jul 12, 4:07 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
407 PM EDT Sat Jul 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     Tstm Wnd Dmg     1 N Burch               36.30N 80.77W
07/12/2025                   Surry              NC   911 Call Center

            Tree downed by thunderstorm winds on Beach
            Road.

&&

as

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 12:43 PM EDTSpecial Weather StatementRNKWilkes32 min
Jul 12, 3:50 PM EDTSpecial Weather StatementRNKStokes25 min
Jul 12, 4:02 PM EDTSevere Thunderstorm WarningRNKStokes, Surry, Yadkin58 min
Jul 12, 4:30 PM EDTSevere Thunderstorm WarningRNKSurry23 min
Jul 12, 5:14 PM EDTSpecial Weather StatementRNKAlleghany31 min
Jul 12, 12:09 AM EDTAreal Flood AdvisoryRNKAmherst2 hr
Jul 12, 12:57 PM EDTSpecial Weather StatementRNKPatrick33 min
Jul 12, 1:19 PM EDTSpecial Weather StatementRNKBuckingham26 min
Jul 12, 1:27 PM EDTSpecial Weather StatementRNKCity of Martinsville33 min
Jul 12, 1:57 PM EDTSpecial Weather StatementRNKBuckingham33 min
Jul 12, 3:46 PM EDTAreal Flood AdvisoryRNKGrayson3 hr
Jul 12, 5:46 PM EDTSpecial Weather StatementRNKAmherst29 min
Jul 12, 6:52 PM EDTSpecial Weather StatementRNKAmherst38 min
Jul 12, 7:10 PM EDTAreal Flood AdvisoryRNKSmyth, Tazewell2 hr
Jul 12, 7:39 PM EDTSpecial Weather StatementRNKBland36 min

Nearby

Flash Flood Warnings in North Carolina, 2025Flash Flood Warnings in Virginia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.